Pre-Convention Workshops

ADD A PRE-CON TO YOUR REGISTRATION

 

For ACPA23, 7 Pre-Convention sessions will be offered on topics relevant and pressing for today’s student affairs and higher education professionals.

At ACPA23, Pre-Convention sessions are offered as either 6-hour sessions Saturday afternoon (12:00pm – 6:00pm), 4-hour sessions Sunday morning (9:00 am – 1:00 pm),  or 2-day sessions Saturday (12:00 pm – 6:00 pm) and Sunday (9:00 am – 1:00 pm). 

4-hour sessions are $40, 6-hour sessions are $60, and 2-day sessions are $75 making these in-depth sessions affordable options to build additional professional development. Pre-Convention Workshops can be purchased when  registering for ACPA23.

The following sessions are available for registration:

2-Day Sessions | Saturday 25 March: 12:00-6:00pm & Sunday 26 March: 9:00am-1:00pm

Annual Summit for Black Student Affairs Professionals

The annual Summit for Black Student Affairs Professionals at the ACPA Conference provides professional development, fellowship, and networking opportunities for senior, mid-level, and new professionals of African descent (e.g., African Americans, Caribbean, South American) through informal and formal dialogue, mentoring, and workshopping. In keeping with this year’s Convention theme, this two-day summit will create space for participants to explore their future career trajectories, find community and connection, and build momentum toward continuing to impact the field of higher education.

6-hr Sessions | Sunday 26 March: 9:00am-3:00pm

Homecoming: Honoring HBCUs in place, praxis, and purpose.

The purpose of this pre-conference institute is to foster critical conversations on effectively executing the mission of HBCUs while achieving sustainability. We hope to invite participants to the institute who are HBCU stakeholders and those who seek to learn more about HBCU students, faculty, staff, alumni, and their administrations. Participants who attend should expect to learn about how they can contribute to HBCU landscapes.

4-hr Sessions | Saturday 25 March: 1:00-5:00pm

Conducting Program Review Using the CAS Standards

In this interactive Pre Convention session, participants will learn and practice detailed steps to implementing CAS standards for program review. Through the use of case studies, individual and small group activities, individual advisement, and discussion, participants will learn how to prepare a unit or division for the program review process intended to foster substantive program improvement. Participants will leave with concrete action steps and tools for implementing a CAS program review on their own campus.

Trauma-Informed Student Affairs Practice: Building Wellness & Equity-Oriented Organizations

This session will provide an overview of how to engage in trauma-informed practice in student affairs, while emphasizing this work as grounded in wellness and equity-centric approaches. Participants will learn about the goals of trauma-informed practice, how trauma may show up in our work with students and colleagues, and strategies that we can engage as student affairs educators and leaders to create trauma-informed conditions for success and wellbeing on our campuses for all members of a community.

4-hr Sessions | Sunday, 26 March: 9:00am – 1:00pm 

Creating a Racially Just and Decolonized Future for Student Conduct

Student conduct practice must transform in order to fulfill its potential to contribute to the creation of racially just and decolonized campuses. Participants in this session will take a deep dive into the tenets of the Inclusive Conflict Excellence model, and leave with concrete tools and plans for taking action to develop more equitable student conduct programs. Join us to find connection, build momentum, and create the future of student conduct.

Annual Gathering of Indigenous Student Affairs Professionals

This gathering brings together Indigenous Student Affairs professionals, whether from Indigenous units or elsewhere in their institutions, to explore current opportunities and challenges facing Indigenous students, staff and faculty. The past two years have seen a number of challenges, both new and long-standing, and this session offers an opportunity for Indigenous practitioners and scholars at all career stages to connect, learn from each other and reflect on the work that has been done and the work still to be done.

Mindful and Emotionally Intelligent Leadership for Uncertain Times

This interactive workshop will help participants develop their inner resources to lead more effectively in times of uncertainty and for greater justice and equity in their communities. The presenter will include brief overviews and explore principles of mindful and emotionally intelligent leadership. Participants will engage in personal reflection and small group activities to help clarify, strengthen, and apply their inner resources for leading through uncertainty and for social justice.

Adding a Pre-Convention Workshop to Registration

You can add a Pre-Convention Workshop to your registration at any point prior to Convention. When you register for ACPA23 the Pre-Convention Workshops are listed as an option to add to your registration.  

If you have already registered for ACPA23 you can add a Pre-Convention Workshop to your existing registration by using the following steps. 

  1. Log into the Registrant Service Center.
  2. Select the “Edit” option next to your name.
  3. Verify your information is correct and select “Continue.”
  4. On the Conference Registration Fees page, select the Pre-Convention Workshop you wish to add.
  5. Select “Continue” and process payment.

If you need assistance adding a Pre-Convention Workshop, please email [email protected]